MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE + LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE + LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous report was received form a us health care professional and concerns a 62-year-old patient.The patient was injected with radiesse into the neck, for laxity (off label use of device), on (b)(6) 2024.In 2024, after the radiesse injection, the patient experienced nodules in the neck.On (b)(6) 2024 (ambiguously reported as (b)(6)), the patient had rechecks (as reported).The outcome of the event was unknown.Follow up information was received on 10-oct-2024: this case was upgraded to serious.Product preparation issue was added.The suspect product was recoded from radiesse to radiesse(+).Verbatim term was amended from nodules to nodules/lumps, coding remains unchanged.The patients gender (female) was provided.She was injected with radiesse(+), on (b)(6) 2024.Batch number was reported as a00121070 (expiry date: 13-aug-2025).The batch record review was received and the lot number for radiesse(+) was confirmed as a00121070 (expiry date: 13-aug-2025).A lot search in the global safety database was conducted.Radiesse(+) (1.5 ml) was mixed with 4.5 ml of normal saline (product preparation issue).The patient had 4 fraxel treatments in the areas treated with radiesse(+), most recently on (b)(6) 2024.She was previously injected with filler and tolerated it well each time.The patients medical history and concomitant medications were reported as none.On (b)(6) 2024, after the second radiesse(+) injection, the lumps were immediately palpable and the provider reported they massaged them aggressively and instructed the patient to do the same at home.No laboratory tests were performed.She had three visits, where the provider used a cannula to help break the nodules up by subsizing and injecting either lactated ringers or normal saline into the mass, along with massage in and out of office.Since then, the lumps got smaller.Treatment was necessary to accelerate recovery and the provider considered that the treatment was necessary to prevent permanent damage, as the nodules were too large to resolve on their own over time.The provider feared if they had left the nodules alone, they would become permanent.The patient had another check planned to determine whether resolution was reached.Due to the provided information, the outcome of the event was considered as resolving (changed from unknown).In the opinion of the reporter, there was a trouble inserting of cannula and the reporter assumed that they injected the product more superficially than desired.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event injection site nodule, was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse + lidocaine, lot number a00121070, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted related to this lot.

Brand Name
RADIESSE + LIDOCAINE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key20578464
Report Number3013840437-2024-00098
Device Sequence Number8650258
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3250813A00121070
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Catalogue Number8063M0K2
Device Lot NumberA00121070
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date10/31/2024
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale